Are You Making Your Migraine Worse? - NBC 5 Dallas-Fort Worth

Are You Making Your Migraine Worse?

    processing...

    NEWSLETTERS

    Are You Making Your Migraine Worse?

    Many migraine headache sufferers may be making their headaches worse by taking too much medication, according to Dr. Steven Herzog, a neurologist at Baylor University Medical Center.

    "When you take those medications, they diminish your brain's capacity to produce the normal chemicals that fight pain," said Herzog. 

    The result is a so-called rebound headache that can strike up to 48 hours later.

    "I was pretty much in that pattern," said Nancy Christy, one of Herzog's patients.  

    Are You Making Your Migraine Worse?

    [DFW] Are You Making Your Migraine Worse?
    Many migraine sufferers may be making their headaches worse by taking too much medication.
    (Published Thursday, Jan. 15, 2009)

    Christy suffered crippling migraine headaches for decades but now treats them using a balanced approach that includes medication, proper diet, sleep, stress reduction techniques and headache trigger avoidance. 

    Herzog said it works.

    "You just go along, and you're like, 'Wow!  I've had four good weeks.'"

    For more information visit these Web sites:
    https://www.texasneurology.com/
    https://www.texasneurology.com/SHerzog/